GET THE APP

In-vitro Tests Suitability in Severe Systemic Reaction due to Several Drugs | Abstract
Journal of Clinical & Experimental Dermatology Research

Journal of Clinical & Experimental Dermatology Research
Open Access

ISSN: 2155-9554

+44 20 3868 9735

Abstract

In-vitro Tests Suitability in Severe Systemic Reaction due to Several Drugs

Dario Antolin-Amerigo, Maria Luisa Sanz, Lucienne Costa-Frossard França, Teresa Caballero Molina, Pernila Tirado Zambrano, Rosario Carrillo Gijón, Ingrid Rocío Aguayo Leiva and Belen de La Hoz Caballer

Background: Toxic-Epidermal-Necrolysis might be a severe delayed reaction to drugs, so in-vitro assessment could be suitable. To date there are not validated diagnostic procedures for such cases.
Methods: A 33 year-old female suffering from Multiple-Sclerosis (MS) was receiving Beta1a-Interferon from the last 2.5 months, Deflazacort 1 month and Ibuprofen occasionally. She consulted the emergency department due to confluent dianiform maculae, denudating blisters and subsequent systemic symptoms which led to toxic epidermal necrolysis after skin biopsy result. Cyclosporine, Prednisone, Zinc-Sulfate baths and complete discontinuation of implicated medication achieved total symptom relief. A Basophil Activation Test (BAT) and Lymphocyte-Transformation- Test (LTT) were carried out using Beta1aInterferon, Deflazacort and Ibuprofen at different dilutions for each culprit medication (1/1,1/10,1/102,1/103). Glatiramer-Acetate(GA) hasn´t been reported as TEN/SJS cause, therefore neurology-department considered it as a secure alternative to Beta-1a-Interferon so it was in-vitro assessed likewise.
Results: BAT and LTT results were inconclusive. In vivo tests: Intradermal test to GA at progressive dilutions (1/1,1/10,1/102,1/103,1/104,1/105) resulted negative. Oral Challenge Tests to Acetaminophen-1 mg, Prednisone-30 mg and 1-gram Intravenous Methyl-prednisolone resulted negative.
Conclusion: Up-to-date cutaneous lesions limited to injection sites have been reported following Beta-1a interferon treatment but the former had not been involved in a widespread reaction yet. We present a rare case of TEN due to several drugs in which in-vitro tests have been unhelpful, to manage this condition. Further studies would be helpful to clarify its suitability, mainly in immunomodulating medication.